Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 238, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 14, 2011, 11:20 PM EDT for 5 counties in Pennsylvania. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2011, 11:20 PM EDT (03:20 UTC)
- Expired
- Sep 15, 2011, 12:15 AM EDT
- In force
- 55 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Centre County, PA, Huntingdon County, PA, Juniata County, PA, Mifflin County, PA, Snyder County, PA
The radar
The State College radar (KCCX), 52 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 3.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
584
WUUS51 KCTP 150320
SVRCTP
PAC027-061-067-087-109-150415-
/O.NEW.KCTP.SV.W.0238.110915T0320Z-110915T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1120 PM EDT WED SEP 14 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
NORTH CENTRAL JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHWESTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 1215 AM EDT
* AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR MCALEVYS FORT...MOVING EAST
AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
REEDSVILLE AND SEVEN MOUNTAINS...
MILROY AND YEAGERTOWN...
ALFARATA...
REEDS GAP STATE PARK AND POE VALLEY STATE PARK...
BELLTOWN AND MILLHEIM...
MCCLURE...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322...ROUTE 322/22...ROUTE 522...STATE ROAD 26...STATE ROAD 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
SEVERE THUNDERSTORM. WHEN THUNDER ROARS...MOVE INDOORS! REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4072 7793 4098 7739 4089 7731 4085 7736
4081 7736 4083 7726 4060 7708 4059 7717
4057 7718 4055 7781
TIME...MOT...LOC 0320Z 259DEG 23KT 4066 7774
$$
FORECASTER: CERU2 follow-up statements
275
WWUS51 KCTP 150339
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1139 PM EDT WED SEP 14 2011
PAC061-150349-
/O.CAN.KCTP.SV.W.0238.000000T0000Z-110915T0415Z/
HUNTINGDON PA-
1139 PM EDT WED SEP 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUNTINGDON COUNTY
IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4059 7770 4064 7774 4068 7768 4068 7770
4070 7770 4072 7768 4072 7778 4077 7782
4098 7739 4089 7731 4085 7736 4081 7736
4083 7726 4060 7708 4059 7717 4057 7718
TIME...MOT...LOC 0339Z 259DEG 23KT 4068 7758
$$
PAC027-067-087-109-150415-
/O.CON.KCTP.SV.W.0238.000000T0000Z-110915T0415Z/
JUNIATA PA-MIFFLIN PA-SNYDER PA-CENTRE PA-
1139 PM EDT WED SEP 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SOUTHEASTERN CENTRE...SOUTHWESTERN SNYDER...NORTHERN MIFFLIN AND
NORTH CENTRAL JUNIATA COUNTIES...
AT 1132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR REEDSVILLE...OR 6 MILES NORTHWEST OF LEWISTOWN...MOVING EAST AT
25 MPH.
LOCATIONS IN THE WARNING INCLUDE...
ALFARATA...
REEDS GAP STATE PARK AND POE VALLEY STATE PARK...
BELLTOWN AND MILLHEIM...
MCCLURE...
BEAVER SPRINGS AND SNYDER-MIDDLESWARTH STATE PARK...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322...ROUTE 322/22...ROUTE 522...STATE ROAD 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4059 7770 4064 7774 4068 7768 4068 7770
4070 7770 4072 7768 4072 7778 4077 7782
4098 7739 4089 7731 4085 7736 4081 7736
4083 7726 4060 7708 4059 7717 4057 7718
TIME...MOT...LOC 0339Z 259DEG 23KT 4068 7758
$$
FORECASTER: CERU431
WWUS51 KCTP 150350
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1150 PM EDT WED SEP 14 2011
PAC027-067-087-109-150415-
/O.CON.KCTP.SV.W.0238.000000T0000Z-110915T0415Z/
JUNIATA PA-MIFFLIN PA-SNYDER PA-CENTRE PA-
1150 PM EDT WED SEP 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SOUTHEASTERN CENTRE...SOUTHWESTERN SNYDER...NORTHEASTERN MIFFLIN
AND NORTH CENTRAL JUNIATA COUNTIES...
AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR REEDSVILLE...OR NEAR LEWISTOWN...MOVING EAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE...
ALFARATA...
REEDS GAP STATE PARK AND POE VALLEY STATE PARK...
MILLHEIM...
BELLTOWN AND MCCLURE...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322...ROUTE 522...
STATE ROAD 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4062 7766 4065 7769 4068 7768 4070 7770
4088 7756 4098 7739 4089 7731 4085 7736
4081 7736 4083 7726 4067 7713
TIME...MOT...LOC 0350Z 259DEG 18KT 4067 7757
$$
FORECASTER: CERUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 10:27 PM EDT, 53 minutes earlier.
Area forecast discussion, Sep 14, 10:27 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1027 PM EDT WED SEP 14 2011 .SYNOPSIS... A WEAK FRONT BISECTS THE FCST AREA FROM NE TO SW AND WILL CONTINUE TO DRIFT SLOWLY TO THE SOUTHEAST OVERNIGHT. A WEAK WAVE IS EXPECTED TO FORM ALONG THE FRONT AND BRING WIDESPREAD LIGHT TO MODERATE RAIN TO THE REGION LATER TONIGHT INTO THE FIRST HALF OF THURSDAY. A LARGE AREA OF HIGH PRESSURE AREA WILL BUILD IN LATE THIS WEEK RESULTING IN COOLER...DRIER AND MORE AUTUMN-LIKE AIR. THIS DRY AIR WILL LAST ALL WEEKEND AND INTO THE FIRST PART OF THE NEW WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... MESO ANAL SHOWS A COLD FRONT FROM NEAR IPT SOUTHWESTWARD TO JUST NORTH OF JST. EARLIER CONVECTION HAS MOVED OFF TO THE SE AND WEAKENED...BUT ALREADY WE ARE SEEING THE EFFECTS OF THE APPROACHING UPPER TROF/JET STREAK AS BROAD ASCENT IS BEGINNING TO GENERATE SOME LIGHT RAINS AND EVEN A COUPLE OF SMALLER SHOWERS FROM CENTRAL PA BACK INTO THE OHIO ALLEY. AS THE FRONT MOVES EAST...MODELS SHOW IT SLOWING DOWN IN RESPONSE TO A DEEPENING TROF APPROACHING FROM THE GR LAKES. A STRENGTHENING JET STREAK SETS UP AND MOVES DOWN THE ST LAWRENCE RIVER VALLEY...BRINGING THE LOCAL AREA UNDER THE RIGHT ENTRANCE REGION AND INCREASING FRONTOGENETIC FORCING. LATE TONIGHT THROUGH THE MID MORNING HOURS THURSDAY OVER THE CENTRAL AND WEST...AND MID TO LATE MORNING ACROSS THE EASTERN ZONES...WILL FEATURE THE GREATEST CHANCE FOR RAIN AS A SERIES OF WAVES RIPPLE UP ALONG THE FRONT. PRECIP PATTERN BENEATH THE BROAD ENTRANCE REGION OF THE JET SHUD TAKE ON A MORE STRATIFORM LIGHT TO MDT RAIN APPEARANCE ACROSS THE CENTRAL AND NWRN ZONES...WHERE LOW LEVEL BASED CAPE WILL BE MINIMAL. LOWS TONIGHT WILL VARY FROM THE MID 40S NEAR KBFD...TO THE LOWER 60S IN THE SOUTHEAST ZONES. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... STRONG COLD FRONT WILL PLOW EAST ACROSS THE REGION DURING THE DAY THURSDAY. RESIDUAL LLVL MOISTURE...CONTRIBUTION BY THE WARMER LOWER GREAT LAKES AND A GOOD OROGRAPHIC COMPONENT WILL LEAD TO PLENTY OF CLOUDS THROUGH AT LEAST THE LATE MORNING HOURS ACROSS THE NW MTNS AND LAURELS...WHILE THE EXTENSIVE LAYERED CLOUDS FURTHER EAST SLIDE RAPIDLY TO THE EAST AND LEAVE JUST SCT STRATO CU FOR THE AFTERNOON OVER THE CENTRAL RIDGE AND VALLEY REGION. HIGH...CATEGORICAL POPS ACROSS THE EASTERN HALF OF THE CWA THROUGH 16-18Z WILL DROP OFF QUICKLY TO LESS THAN 15 PERCENT BY 21Z THURSDAY. IN ADDITION...EXPECT AT LEAST A 6-10 HOUR PERIOD OF GUSTY NW WINDS IN THE WAKE OF THE FRONT. NAM BUFKIT MOMENTUM TRANSFER SUGGEST FREQUENT GUSTS OF 18-22 KTS. PLENTY OF LAKE EFFECT CLOUDS AND EVEN A FEW SHOWERS ARE POSSIBLE THURSDAY NIGHT ACROSS WARREN AND MCKEAN COUNTIES...BUT FOR NOW I PLAYED DOWN THE CHC WITH JUST 20 POPS THERE. OTHERWISE...DRY AND COLD CONDITIONS FOR LATE THURSDAY NIGHT/EARLY FRIDAY WITH THE FIRST WIDESPREAD FROST POSSIBLE ACROSS THE LAURELS AND NRN MTNS. MAX TEMPS THURSDAY WILL ONLY REACH THE LOWER 50S ACROSS THE NW MTNS...AND AROUND 70F IN THE SE. LOWS THURSDAY NIGHT WILL DIP TO NEAR FREEZING ACROSS THE NRN MTNS /WHERE LATER SHIFTS WILL HAVE TO CONSIDER THE MERIT OF POSTING A FREEZE WATCH/...AND IN THE U30S TO LOWER 40S IN MOST OTHER LOCATIONS. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... SHARP UPPER TROF THAT WILL SUPPORT EXPECTED COLD FROPA ON THURSDAY SHOULD BE LIFTING OUT OF THE REGION AT THE START OF THE LONG TERM PERIOD. HEIGHTS WILL RISE BEHIND THIS TROF WITH UPPER RIDGE AXIS MOVING ACROSS PA BY LATE IN THE WEEKEND. FLOW IS FORECAST TO FLATTEN OUT BY THE END OF THE PD...MIDDLE OF NEXT WEEK. SOME INDICATION THAT LOWER HEIGHTS WILL LINGER ACROSS SERN SECTIONS. THE WELL ADVERTISED HIGH PRESSURE SYSTEM WILL BE MOVING INTO THE REGION AT THE START OF THE PERIOD. THIS WILL PROVIDE A LENGTHY PERIOD OF SIGNIFICANTLY DRIER AND NOTICEABLY COOLER WEATHER...FROM THE WEEKEND WELL INTO NEXT WEEK. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... AN AREA OF THUNDERSTORMS MAKES ITS WAY THROUGH THE SOUTHEAST CORNER OF THE STATE THIS EVENING. THESE STORMS WILL BRING MVFR TSRA TO LNS AND MDT THROUGH 02Z. AFTER THAT SKIES WILL BEGIN TO CLEAR. THAT CLEARING WILL BE HALTED AS A MORE WIDESPREAD SHOWER ACTIVITY MOVES INTO THE REGION LATE TONIGHT INTO THURSDAY THIS SHOWER ACTIVITY WILL STEM FROM A MUCH STRONGER COLD FRONT MOVING EAST INTO THE AREA WITH MUCH OF THE RAIN JUST BEHIND THE LEADING EDGE OF THE COLD AIR. THERE SHOULD BE A CHC OF THUNDERSTORMS...GIVEN AN ABNORMALLY STRONG UPPER LVL JET JUST TO OUR NW. SCATTERED SHOWERS AND FOG SHOULD CAUSE MVFR TO IFR CIGS AT MOST TAF SITES BY 09Z AND WILL CEASE BY 15Z. BFD AND JST COULD REACH LIFR CIGS BETWEEN THIS TIMEFRAME. EXPECT WINDY CONDITIONS IN THE WAKE OF THE FRONT INTO THURSDAY EVENING. HIGH PRESSURE SHOULD PROVIDE MAINLY VFR CONDITIONS FOR THE WEEKEND...ALTHOUGH THERE COULD BE SOME EARLY MORNING FOG. OUTLOOK... THU...MVFR AND IFR CONDITIONS IN SHOWERS. FRI...SOME SHOWERS POSSIBLE EARLY AT SPOTS LIKE BFD. MAINLY VFR OTHERWISE. SAT-SUN...AM VALLEY FOG POSSIBLE. OTHERWISE VFR. && .EQUIPMENT... RADAR IS BACK OPERATIONAL. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE/LAMBERT NEAR TERM...LA CORTE/LAMBERT SHORT TERM...LAMBERT LONG TERM...DANGELO/GARTNER AVIATION...LAMBERT/CERU EQUIPMENT...
Hazardous weather outlook, Sep 14, 2:00 PM EDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 200 PM EDT WED SEP 14 2011 PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-151800- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 200 PM EDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-017-018-024-033-037-041-042-151800- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- 200 PM EDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES WILL DROP BELOW 40 DEGREES BOTH FRIDAY AND SATURDAY MORNINGS...ISOLATED LOCATIONS NEARING THE FREEZING MARK. FROST IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 14, 7:45 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 745 PM EDT WED SEP 14 2011 PAZ064>066-150030- ADAMS PA-LANCASTER PA-YORK PA- 745 PM EDT WED SEP 14 2011 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LANCASTER...EASTERN ADAMS AND YORK COUNTIES... AT 732 PM EDT...SEVERAL STRONG THUNDERSTORMS NEAR CODORUS WERE MOVING EAST AT 30 MPH. THE NORTHERN MOST STORM WILL BE IN THE VICINITY OF YORK FOR THE NEXT HOUR. EXPECT INTENSE LIGHTNING FROM THESE STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT STEWARTSTOWN...FELTON...FAWN GROVE...SUNNYBURN AND WAKEFIELD. THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 24. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 30...ROUTE 222...STATE ROAD 94...STATE ROAD 97. LAT...LON 3997 7719 4010 7612 3972 7610 3972 7720 FORECASTER: CERU
Local storm report, Sep 14, 9:26 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
926 PM EDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG NEW FRANKLIN 39.88N 77.64W
09/14/2011 FRANKLIN PA 911 CALL CENTER
TREES AND WIRES DOWN
&&
EVENT NUMBER CTP1100449
LA CORTELocal storm report, Sep 14, 9:27 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
927 PM EDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG FAIRFIELD 39.79N 77.37W
09/14/2011 ADAMS PA 911 CALL CENTER
NUMEROUS TREES AND WIRES DOWN
&&
EVENT NUMBER CTP1100450
LA CORTELocal storm report, Sep 14, 9:28 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
928 PM EDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG GETTYSBURG 39.83N 77.23W
09/14/2011 ADAMS PA 911 CALL CENTER
NUMEROUS TREES AND WIRES DOWN
&&
EVENT NUMBER CTP1100451
LA CORTESpecial weather statement, Sep 14, 11:07 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1107 PM EDT WED SEP 14 2011 PAZ019-026-027-150330- HUNTINGDON PA-MIFFLIN PA-SOUTHERN CENTRE PA- 1107 PM EDT WED SEP 14 2011 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MIFFLIN...NORTHEASTERN HUNTINGDON AND SOUTH CENTRAL CENTRE COUNTIES... AT 1104 PM EDT...A STRONG THUNDERSTORM WAS NEAR MCALEVYS FORT... MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL AFFECT MCALEVYS FORT AND REEDSVILLE. THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE 322...ROUTE 322/22...ROUTE 522...STATE ROAD 26...STATE ROAD 45. LAT...LON 4091 7763 4058 7752 4058 7792 4070 7799 FORECASTER: CERU
Special weather statement, Sep 14, 11:19 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1119 PM EDT WED SEP 14 2011
PAZ042-046-051>053-150345-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SOUTHERN LYCOMING PA-
SULLIVAN PA-
1119 PM EDT WED SEP 14 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL NORTHUMBERLAND...
NORTHERN COLUMBIA...NORTHERN MONTOUR...SOUTHEASTERN LYCOMING AND
SOUTHEASTERN SULLIVAN COUNTIES...
AT 1108 PM EDT...A STRONG THUNDERSTORM WAS NEAR EXCHANGE...MOVING
EAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL AFFECT LAIRDSVILLE...MILLVILLE
AND BIGGERTOWN.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 214 AND 217...I-180 BETWEEN MILE MARKERS 3
AND 13.
THIS WILL ALSO IMPACT STATE ROAD 118.
LAT...LON 4098 7682 4121 7681 4144 7626 4140 7626
4131 7631 4121 7632 4114 7627 4114 7623
4114 7622 4110 7622
FORECASTER: CERUThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 11:07 PM EDT | Special Weather Statement | CTP | Mifflin | 23 min |
| Sep 14, 11:19 PM EDT | Special Weather Statement | CTP | Montour | 26 min |
| Sep 15, 2:21 AM EDT | Special Weather Statement | CTP | Bedford | 24 min |
| Sep 15, 4:31 AM EDT | Special Weather Statement | CTP | Franklin, Fulton | 29 min |
| Sep 15, 5:52 AM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Franklin | 113 min |
| Sep 15, 11:36 AM EDT | Frost Advisory | CTP | Cameron, Elk, McKean, Potter, Warren | 20 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.